MAUDE Adverse Event Report: ACCUTRON, INC. DIGI-FLO AUTOMATIC MANIFOLD

ACCUTRON, INC. DIGI-FLO AUTOMATIC MANIFOLD
Model Number 27497-FRU
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure involving the digi-flo automatic manifold, a patient's eyes rolled and muscle convulsion was observed.The mask was removed from the patient and the patient regained consciousness.The patient is reported to be fully recovered and there was no additional medical intervention required following the event.
 
Additional Manufacturer Narrative
The user facility reported that following the procedure it was identified that the gas lines were set up incorrectly by the third-party installer reversing the oxygen and nitrous oxide gas input into the unit.User facility personnel immediately removed the unit from service following the reported event.The user facility should have ensured their gas lines were properly installed prior to use of the unit.The user facility reported they were unaware of the requirement to have the gas piping certified by medical gas plumbers as stated in the instructions for use.The digi-flo automatic manifold user manual states (12), "national fire protection association standard for health care facilities addresses: building requirements based on levels of sedation delivery to patients, fire, and electrical hazards in health care facilities through performance, maintenance, testing and safety practices for both the facilities and the material, equipment and appliances they contain.The installation of the gas storage must be in accordance with the national fire protection association standards and inspected by the local 3rd party verifiers and building departments to assure compliance with the nfpa and local codes.The installation of medical gas piping must be by certified medical gas plumbers." additionally, the user facility should have performed the oxygen failsafe / crossed line test prior to first use of their flowmeter.The digital ultra flowmeter user manual states (24), "oxygen failsafe / crossed line test check prior to first use, when meter is moved, or monthly.Set flow to 8 lpm total flow and 50% n2o and then shut off all oxygen cylinders.Unit should go into oxygen failure alarm and n2o flow should stop.Note: this may take a few minutes for large central systems to use up gas in o2 passages.If gas continues to flow, n2o gas may be coming in on oxygen lines or circuit board could be damaged.Discontinue use immediately and contact crosstex as patients could suffer severe injury." accutron counseled user facility personnel on the proper use and operation of the digi-flo automatic manifold specifically on certifying the installation of the gas piping prior to use.The user facility has made the necessary adjustments to the gas lines.The user facility is pending a certification by a medical gas plumber prior to returning to the unit to service.No additional issues have been reported.

Brand Name
DIGI-FLO AUTOMATIC MANIFOLD
Common Device Name
MANIFOLD
Manufacturer (Section D)
ACCUTRON, INC.
1733 west parkside ln.
phoenix AZ 85027
Manufacturer (Section G)
ACCUTRON, INC.
1733 west parkside ln.
phoenix AZ 85027
Manufacturer Contact
daniel davy
1733 west parkside ln.
phoenix, AZ 85027
4403927453
MDR Report Key16960806
Report Number2020813-2023-00003
Device Sequence Number17447255
Product Code BSZ
UDI-Device Identifier00813830027747
UDI-Public00813830027747
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27497-FRU
Device Catalogue Number27497-FRU
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown